MAUDE Adverse Event Report: COOK IRELAND LTD ST-2 SOEHENDRA TANNENBAUM BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ST-2 SOEHENDRA TANNENBAUM BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22292
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The device was used for biliary stent placement.The target site was the lower bile duct, and the stent could reach there with a pusher.However, it could not be released.Therefore, another manufacture¿s device was used instead.Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿difficult advancement'.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
1 of ttso-8.5-5 lot # c1562160 was returned to cirl for evaluation open in its original packaging.Investigation pr280754 is linked this investigation pr280750.Pr280750 deals with the stent in the complaint while pr280754 deals with the introducer.The stent was found to be stuck on the guiding catheter.A knot was noted on the guiding catheter which was untangled and the device was able to function as intended and the stent was deployed.The knot was concluded to be added after the procedure as otherwise the wire guide would not have been loaded.Prior to distribution ttso-8.5-5 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ttso-8.5-5 of lot number c1562160 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1562160.It should be noted that the instructions for use states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide with the device.As the smaller diameter 0.025¿ wire guide was used this would not have supplied sufficient support during advancement.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.Complaint is confirmed as the failure was verified in the laboratory.
 
Event or Problem Description
The device was used for biliary stent placement.The target site was the lower bile duct, and the stent could reach there with a pusher.However, it could not be released.Therefore, another manufacture¿s device was used instead.

Brand Name
ST-2 SOEHENDRA TANNENBAUM BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9279082
Report Number3001845648-2019-00579
Device Sequence Number2524805
Product Code FGE
UDI-Device Identifier00827002222922
UDI-Public(01)00827002222922(17)211123(10)C1562160
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2021
Device Model NumberG22292
Device Catalogue NumberTTSO-8.5-5
Device Lot NumberC1562160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/08/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer10/10/2019
10/10/2019
10/10/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date12/04/2019
01/02/2020
03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1